Alert archive / Oregon / Gale Warnings in 2022

Gale Warning 21, NWS Medford, OR

August 15, 2022

NWS Medford, OR issued this gale warning at Aug 15, 2022, 2:01 AM PDT. It took effect at Aug 16, 2022, 2:00 PM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2022, 2:01 AM PDT (09:01 UTC)
In effect from
Aug 16, 2022, 2:00 PM PDT
Expired
Aug 17, 2022, 11:00 AM PDT
In force
21 hr
Issued by
NWS Medford, OR

The text

As transmitted.

603 
WHUS76 KMFR 150901
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
201 AM PDT Mon Aug 15 2022

PZZ376-152215-
/O.EXT.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.UPG.KMFR.GL.A.0018.220817T0000Z-220817T1200Z/
/O.NEW.KMFR.GL.W.0021.220817T0000Z-220817T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
201 AM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and very steep, hazardous seas of 9 to 11 ft at 7
  seconds expected. For the Small Craft Advisory, north winds 20
  to 30 kt with occasional gusts up to 35 kt and steep seas of 6 
  to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward through through Tuesday afternoon.
  These conditions expand northward to affect all areas Tuesday
  night through Wednesday. Gales and very steep hazardous seas are
  expected from around Gold Beach southward late Tuesday afternoon
  through Tuesday night.

* WHEN...For the Gale Warning, from 5 PM Tuesday to 11 AM PDT 
  Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Strong winds and steep to very steep seas could 
  capsize or damage vessels. Low visibility conditions are 
  expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-152215-
/O.EXB.KMFR.SC.Y.0088.220817T0000Z-220818T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
201 AM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 PM PDT
WEDNESDAY...

* WHAT...North winds increasing to 15 to 25 kt with gusts to 30 kt
  Tuesday afternoon through Wednesday expected. Steep wind wave 
  dominated seas of 6 to 8 feet at 7 seconds.

* WHERE...Most areas beyond 3 nm from shore, but closer in to 
  shore from Cape Arago southward.

* WHEN...From 5 PM Tuesday to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-152215-
/O.EXT.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
201 AM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts to 35 kt. Steep wind
  wave dominated seas of 6 to 9 feet at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward beyond 2 NM of shore and closer to
  shore near Gold Beach and the capes.

* WHEN...Until 11 PM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
357 
WHUS76 KMFR 152136
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
236 PM PDT Mon Aug 15 2022

PZZ356-161045-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.EXB.KMFR.GL.W.0021.220817T0000Z-220817T0900Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
236 PM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 2 AM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and steep to very steep seas 7 to 10 ft at 7 seconds
  expected. For the Small Craft Advisory, north winds 20 to 30 kt
  with gusts up to 35 kt and steep seas 6 to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward beyond 2 NM of shore and closer to
  shore near Gold Beach and the capes through Tuesday afternoon.
  Gales and very steep hazardous seas are expected for areas south
  of Gold Beach late Tuesday afternoon into Tuesday night with
  small craft advisory conditions elsewhere, then advisory level
  conditions continue for all the area through Wednesday.

* WHEN...For the Gale Warning, from 5 PM Tuesday to 2 AM PDT 
  Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-161045-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.CON.KMFR.GL.W.0021.220817T0000Z-220817T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
236 PM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and very steep, hazardous seas of 8 to 11 ft at 7
  seconds expected. For the Small Craft Advisory, north winds 20
  to 30 kt with occasional gusts up to 35 kt and steep seas of 6 
  to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward through through Tuesday afternoon.
  These conditions expand northward to affect all areas Tuesday
  night through Wednesday. Gales and very steep hazardous seas are
  expected for areas south of Gold Beach late Tuesday afternoon 
  through Tuesday night.

* WHEN...For the Gale Warning, from 5 PM Tuesday to 11 AM PDT 
  Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Strong winds and steep to very steep seas could 
  capsize or damage vessels. Low visibility conditions are 
  expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-161045-
/O.CON.KMFR.SC.Y.0088.220817T0000Z-220818T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
236 PM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO
11 PM PDT WEDNESDAY...

* WHAT...North winds increasing to 15 to 25 kt with gusts to 30 kt
  Tuesday afternoon through Wednesday expected. Steep wind wave 
  dominated seas of 6 to 8 feet at 7 seconds.

* WHERE...Most areas beyond 3 nm from shore, but closer in to
  shore from Cape Arago southward.

* WHEN...From 5 PM Tuesday to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
837 
WHUS76 KMFR 152311
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
411 PM PDT Mon Aug 15 2022

PZZ356-161215-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.CON.KMFR.GL.W.0021.220817T0000Z-220817T0900Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
411 PM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 2 AM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and steep to very steep seas 7 to 10 ft at 7 
  seconds expected. For the Small Craft Advisory, north winds 20 
  to 30 kt with gusts up to 35 kt and steep seas 6 to 9 ft at 7 
  seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward beyond 2 NM of shore and closer to
  shore near Gold Beach and the capes through Tuesday afternoon.
  Gales and very steep hazardous seas are expected for areas south
  of Gold Beach beyond 5 nm from shore late Tuesday afternoon 
  into Tuesday night with small craft advisory conditions 
  elsewhere, then advisory level conditions continue for all the 
  area through Wednesday.

* WHEN...For the Gale Warning, from 5 PM Tuesday to 2 AM PDT 
  Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-161215-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.CON.KMFR.GL.W.0021.220817T0000Z-220817T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
411 PM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and very steep, hazardous seas of 8 to 11 ft 
  at 7 seconds expected. For the Small Craft Advisory, north 
  winds 20 to 30 kt with occasional gusts up to 35 kt and steep 
  seas of 6 to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas 
  from Port Orford southward through through Tuesday afternoon. 
  These conditions expand northward to affect all areas Tuesday 
  night through Wednesday. Gales and very steep hazardous seas 
  are expected for areas south of Gold Beach late Tuesday 
  afternoon through Tuesday night.

* WHEN...For the Gale Warning, from 5 PM Tuesday to 11 AM PDT 
  Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Strong winds and steep to very steep seas could 
  capsize or damage vessels. Low visibility conditions are 
  expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-161215-
/O.CON.KMFR.SC.Y.0088.220817T0000Z-220818T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
411 PM PDT Mon Aug 15 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO
11 PM PDT WEDNESDAY...

* WHAT...North winds increasing to 15 to 25 kt with gusts to 30 
  kt Tuesday afternoon through Wednesday expected. Steep wind 
  wave dominated seas of 6 to 8 feet at 7 seconds.

* WHERE...Most areas beyond 3 nm from shore, but closer in to 
  shore from Cape Arago southward.

* WHEN...From 5 PM Tuesday to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
633 
WHUS76 KMFR 161019
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
319 AM PDT Tue Aug 16 2022

PZZ356-162330-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.EXT.KMFR.GL.W.0021.220816T2100Z-220817T0900Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
319 AM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and steep to very steep seas 7 to 10 ft at 7 
  seconds expected. For the Small Craft Advisory, north winds 20 
  to 30 kt with gusts up to 35 kt and steep seas 6 to 9 ft at 7 
  seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward beyond 2 NM of shore and closer to
  shore near Gold Beach and the capes through this afternoon.
  Gales and very steep hazardous seas are expected for areas south
  of Gold Beach beyond 5 nm from shore this afternoon into tonight
  with small craft advisory conditions elsewhere. Advisory level
  conditions then continue for all the area through Wednesday
  evening.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 2 AM 
  PDT Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-162330-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0600Z/
/O.EXT.KMFR.GL.W.0021.220816T2100Z-220817T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
319 AM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and very steep, hazardous seas of 8 to 11 ft 
  at 7 seconds expected. For the Small Craft Advisory, north 
  winds 20 to 30 kt with occasional gusts up to 35 kt and steep 
  seas of 6 to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward into this afternoon. These conditions
  expand northward to affect all areas this afternoon through
  Wednesday evening. Gales and very steep hazardous seas are
  expected for areas south of Gold Beach this afternoon through
  Wednesday morning.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 11 AM 
  PDT Wednesday. For the Small Craft Advisory, until 11 PM PDT 
  Wednesday.

* IMPACTS...Strong winds and steep to very steep seas could 
  capsize or damage vessels. Low visibility conditions are 
  expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-162330-
/O.EXT.KMFR.SC.Y.0088.220816T2100Z-220818T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
319 AM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT WEDNESDAY...

* WHAT...North winds increasing to 15 to 25 kt with gusts to 30 kt
  this afternoon. Winds diminish Wednesday, but steep wind wave
  dominated seas of 6 to 8 feet at 7 seconds are expected through
  Wednesday evening.

* WHERE...Most areas beyond 3 nm from shore, but closer in to 
  shore from Cape Arago southward.

* WHEN...From 2 PM this afternoon to 11 PM PDT Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
962 
WHUS76 KMFR 161736
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
1036 AM PDT Tue Aug 16 2022

PZZ356-170645-
/O.EXT.KMFR.SC.Y.0088.000000T0000Z-220818T0900Z/
/O.CON.KMFR.GL.W.0021.220816T2100Z-220817T0900Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
1036 AM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and steep to very steep seas 7 to 10 ft at 7 
  seconds expected. For the Small Craft Advisory, north winds 20 
  to 30 kt with gusts up to 35 kt and steep seas 6 to 9 ft at 7 
  seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward beyond 2 NM of shore and closer to
  shore near Gold Beach and the capes through early this
  afternoon. Gales and very steep hazardous seas are expected for
  areas south of Gold Beach beyond 5 nm from shore this afternoon
  into tonight with small craft advisory conditions elsewhere.
  Advisory level conditions then continue for all the area through
  Wednesday night.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 2 AM 
  PDT Wednesday. For the Small Craft Advisory, until 2 AM PDT 
  Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-170645-
/O.EXT.KMFR.SC.Y.0088.000000T0000Z-220818T0900Z/
/O.CON.KMFR.GL.W.0021.220816T2100Z-220817T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
1036 AM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT WEDNESDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and very steep, hazardous seas of 8 to 11 ft 
  at 7 seconds expected. For the Small Craft Advisory, north 
  winds 20 to 30 kt with occasional gusts up to 35 kt and steep 
  seas of 6 to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect areas
  from Port Orford southward through early this afternoon. These
  conditions expand northward to affect all areas this afternoon
  through Wednesday night. Gales and very steep hazardous seas 
  are expected for areas south of Gold Beach this afternoon 
  through Wednesday morning.

* WHEN...For the Gale Warning, from 2 PM this afternoon to 11 AM 
  PDT Wednesday. For the Small Craft Advisory, until 2 AM PDT 
  Thursday.

* IMPACTS...Strong winds and steep to very steep seas could 
  capsize or damage vessels. Low visibility conditions are 
  expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-370-170645-
/O.EXT.KMFR.SC.Y.0088.220816T2100Z-220818T0900Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
1036 AM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT THURSDAY...

* WHAT...North winds increasing to 15 to 25 kt with gusts to 30 kt
  this afternoon. Winds will gradually diminish Wednesday, but
  steep wind wave dominated seas of 6 to 8 feet at 7 seconds are
  expected through Wednesday night.

* WHERE...Most areas beyond 3 nm from shore, but closer in to 
  shore from Cape Arago southward.

* WHEN...From 2 PM this afternoon to 2 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
211 
WHUS76 KMFR 171028
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
328 AM PDT Wed Aug 17 2022

PZZ376-172330-
/O.CON.KMFR.GL.W.0021.000000T0000Z-220817T1800Z/
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0900Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
328 AM PDT Wed Aug 17 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
THURSDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and very steep, hazardous seas of 8 to 11 ft 
  at 7 seconds expected. For the Small Craft Advisory, north 
  winds 20 to 30 kt with occasional gusts up to 35 kt and steep 
  seas of 6 to 9 ft at 7 seconds.

* WHERE...Conditions hazardous to small craft will affect all
  areas through this evening. Gales and very steep hazardous seas
  are expected for areas south of Gold Beach through this 
  morning.

* WHEN...For the Gale Warning, until 11 AM PDT this morning. For 
  the Small Craft Advisory, until 2 AM PDT Thursday.

* IMPACTS...Strong winds and steep to very steep seas could 
  capsize or damage vessels. Low visibility conditions are 
  expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-356-370-172330-
/O.CON.KMFR.SC.Y.0088.000000T0000Z-220818T0900Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
328 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
THURSDAY...

* WHAT...North winds will gradually diminish, but steep wind wave
  dominated seas of 6 to 8 feet at 7 seconds are expected through
  this evening.

* WHERE...Most areas beyond 3 nm from shore, but closer in to 
  shore from Cape Arago southward.

* WHEN...Until 2 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 14, 8:05 PM PDT, 5 hours 56 minutes earlier.

Area forecast discussion, Aug 14, 8:05 PM PDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Medford OR
805 PM PDT Sun Aug 14 2022

.DISCUSSION...15/00Z NAM in.

Mostly clear skies prevail across the Medford forecast area this
evening, with just a bit of marine stratus over the coastal
waters. There is also haze and some smoke due to wildfires.

The Pacific Northwest is under weak to moderate southwest flow
aloft with a few embedded short waves scooting through. Meanwhile,
strong high pressure remains over Great Plains states, and
monsoonal moisture remains well to the east of the Medford
forecast area.

It looks to be dry through Tuesday morning. However, it will
remain hot over the inland areas. Winds aloft have diminished and
will not be a major concern in the forecast through Monday, with
one exception. Low level easterly flow has set up, and this will
make for gusty ridgetop winds and poor to moderate humidity
recoveries over southwest Oregon and western Siskiyou county
tonight.

The middle of next week looks to be very hot over the area,
though not as hot as it was in late July. Triple digits will be
common for the West Side Valleys from Tuesday onward, though the
extent of the heat could be mitigated some by cloud cover from
anticipated thunderstorms. Overnight temperatures will be warm as
well during this period due to cloud cover from thunderstorm
remnants, and this combination may bring some heat related
impacts for the valleys west of the Cascades and across northern
California.

There may be some heat related impacts for the valleys west of
the Cascades and in northern California, as well as portions of
the Klamath Basin. A look at the heat risk potential shows
moderate risk for folks who are sensitive to heat Tuesday into
Thursday, with areas of high risk for most people. Confidence is
increasing for advisory level heat headlines for the aforementioned
areas for Wednesday, but also Thursday as high temperatures will
be slow to fall. If the forecast holds, heat related Advisories
will likely be issued Monday. Excessive Heat Warnings are a
possibility, but confidence is much lower for this due to the
potential of cloud cover from anticipated thunderstorms to
mitigate this heat.

High pressure will move eastward Thursday into Friday as a trough
approaches the coast. This should make for highs about five
degrees cooler over the inland west side, but the east side will
see highs similar to those on Thursday.

The possibility of thunderstorms creeps back into the forecast
beginning Tuesday afternoon as a strong ridge now over the central
US retrogrades into the Great Basin. This will push the monsoonal
moisture flow back west. Thunderstorms are in the forecast
Tuesday through Thursday.

On Tuesday, as the moisture first moves into the area, thunderstorms
look to be limited to far south and eastern areas in the afternoon
and evening, mainly the Modoc and surrounding areas.

Thunderstorm coverage will increase Wednesday as a short wave
moving through will provide upper level support. While confidence
is higher over higher terrain east of the Cascades, where
scattered coverage is forecast, there will also be isolated
activity farther west over the Cascades, across Siskiyou County,
southeast portions of Jackson County, and the Siskiyous. More
short waves embedded in the southerly flow will be moving through
Wednesday night, and this may provide enough upper level support
to maintain thunderstorm activity through Wednesday night, mostly
well east of the Cascades.

For Thursday, the best area for thunderstorms will be from the
Cascades east, with isolated coverage. The best conditions for
thunderstorms will continue to migrate east, and Friday looks to
be dry at this time.

&&

.AVIATION...15/00Z TAFs...IFR ceilings are expected to build along
the coast again later tonight.  There is the potential for a broader
swath of LIFR ceilings tonight.  We're expecting those lower
ceilings to clear up by the late morning hours of Monday.  By
Monday,  those lower ceilings are expected to clear up by the late
morning hours.  Farther inland,  VFR conditions will prevail.

-Smith

&&

.MARINE...Updated 800 PM PDT Sunday 14 August 2022...Conditions
hazardous to small craft are expected into Tuesday south of Cape
Blanco due to gusty north winds and steep, wind wave dominated
seas. Beginning late Tuesday afternoon and evening, gales are
possible south of Gold Beach and gusty winds and steep seas may
spread north of Cape Blanco. Gusty winds and steep to very steep
seas may persist into Wednesday, then are expected to lower
Wednesday night. However, periods gusty north winds may continue
to affect the waters south of Cape Blanco through late this week.
- CC/Smith

&&

.FIRE WEATHER...Updated 800 PM PDT Sunday 14 August 2022...A thermal
trough on the southern Oregon coast will support continued gusty
east winds over the ridges of southwest Oregon and Siskiyou county,
and this will make for continued moderate to locally poor overnight
recoveries into Monday morning. The poorest recoveries will be on
the ridges of western Siskiyou county.

With an upper ridge to the east and a trough offshore, monsoonal
moisture will begin to feed into the region Tuesday with increasing
temperatures and instability. This will isolated thunderstorm to the
Modoc area Tuesday afternoon and evening. Thunderstorms will be most
widespread Wednesday, extending mostly from the Cascades east and
Siskiyous south, with scattered coverage forecast over higher
terrain east of the Cascades. Thunderstorm activity may continue
through Wednesday night. There will be isolated thunderstorms
Thursday from the Cascades east, but that looks to be the last day
of the stretch.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Wednesday afternoon through Wednesday
        evening for ORZ624-625.

CA...Fire Weather Watch from Wednesday afternoon through Wednesday
        evening for CAZ285.

Pacific Coastal Waters...
     Gale Watch from Tuesday afternoon through late Tuesday night for
        PZZ376.
     Small Craft Advisory until 5 AM PDT Wednesday for PZZ356-376.

15/15/18

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 11:15 AM PDTHeat AdvisoryMFRCurry, Douglas, Jackson, Josephine, Klamath, Lake3 days

Nearby

Gale Warnings in Oregon, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.